Alert archive / California / Wind Advisories in 2013

Wind Advisory 42, NWS San Diego, CA

May 2, 20134 counties in California

NWS San Diego, CA issued this wind advisory at May 2, 2013, 1:35 PM PDT for 4 counties in California. It took effect at May 2, 2013, 2:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 2, 2013, 1:35 PM PDT (20:35 UTC)
In effect from
May 2, 2013, 2:00 PM PDT
Expired
May 3, 2013, 7:49 AM PDT
In force
18 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1944 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WWUS76 KSGX 022035
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT THU MAY 2 2013

...HIGH WIND WARNING DOWNGRADED TO WIND ADVISORY...
...WIND ADVISORY NOW IN EFFECT UNTIL FRIDAY AFTERNOON...

.WIDESPREAD GUSTS STRONG ENOUGH TO CAUSE DAMAGE ARE NO LONGER
EXPECTED FOR THE REMAINDER OF THIS AFTERNOON. WINDS WILL LIKELY
INCREASE AGAIN THIS EVENING INTO FRIDAY...BUT GUSTS SHOULD BE
GENERALLY LESS THAN 60 MPH. 

CAZ042-048-050-055>058-030445-
/O.CAN.KSGX.HW.W.0012.000000T0000Z-130503T0100Z/
/O.NEW.KSGX.WI.Y.0042.130502T2100Z-130503T2100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
135 PM PDT THU MAY 2 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT FRIDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHEAST TO EAST WINDS 20 TO 30 MPH... WITH GUSTS TO 55
  MPH. 

* TIMING...THROUGH 2 PM FRIDAY AFTERNOON.

* LOCATION...STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES 
  AND CANYONS AS WELL AS NEAR THE COASTAL FOOTHILLS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. THESE STRONG WINDS WILL
  IMPACT MOTORISTS ON INTERSTATE 15...10...AND 8. 

* OUTLOOK...THE EAST WINDS WILL DIMINISH BELOW 30 MPH FRIDAY
  AFTERNOON AND END FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-022145-
/O.CAN.KSGX.HW.W.0012.000000T0000Z-130502T2100Z/
COACHELLA VALLEY-
135 PM PDT THU MAY 2 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

$$

BALFOUR
3 follow-up statements
850 
WWUS76 KSGX 030451
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
951 PM PDT THU MAY 2 2013

...WIND ADVISORY EFFECT UNTIL FRIDAY AFTERNOON...

.WINDS WILL LIKELY INCREASE AGAIN THIS EVENING INTO FRIDAY...WITH
20 TO 30 MPH WINDS GUSTING TO 55 MPH.

CAZ042-048-050-055>058-031300-
/O.CON.KSGX.WI.Y.0042.000000T0000Z-130503T2100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
951 PM PDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY...

* WINDS...NORTHEAST TO EAST WINDS 20 TO 30 MPH... WITH GUSTS TO 
  55 MPH. 

* TIMING...THROUGH 2 PM FRIDAY.

* LOCATION...STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES 
  AND CANYONS AS WELL AS NEAR THE COASTAL FOOTHILLS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. THESE STRONG WINDS WILL
  IMPACT MOTORISTS ON INTERSTATE 10 AND 8.

* OUTLOOK...THE EAST WINDS WILL DIMINISH BELOW 30 MPH LATE FRIDAY 
  AFTERNOON AND END FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
730 
WWUS76 KSGX 030950
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 AM PDT FRI MAY 3 2013

...GUSTY NORTHEAST TO EAST WINDS POSSIBLE THROUGH THIS AFTERNOON...

.NORTHEAST TO EAST WINDS WILL INCREASE AGAIN THIS MORNING...WITH
SUSTAINED WINDS 15 TO 30 MPH AND GUSTS UP TO 45 MPH. LOCALLY
HIGHER GUSTS MAY BE POSSIBLE THROUGH AND BELOW THE FAVORED CANYONS
AND PASSES.

CAZ042-048-050-055>058-031800-
/O.CON.KSGX.WI.Y.0042.000000T0000Z-130503T2100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
250 AM PDT FRI MAY 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* WINDS...NORTHEAST TO EAST WINDS 15 TO 30 MPH... WITH GUSTS TO 45
  MPH. ISOLATED GUSTS UP TO 55 MPH POSSIBLE THIS MORNING THROUGH
  AND BELOW THE FAVORED CANYONS AND PASSES.

* TIMING...THROUGH 2 PM THIS AFTERNOON.

* LOCATION...STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES 
  AND CANYONS AS WELL AS NEAR THE COASTAL FOOTHILLS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THESE STRONG WINDS 
  WILL IMPACT MOTORISTS ON INTERSTATE 10 AND 8. 

* OUTLOOK...THE EAST WINDS WILL DIMINISH BELOW 30 MPH LATE THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
362 
WWUS76 KSGX 031449
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
749 AM PDT FRI MAY 3 2013

...WIND ADVISORY CANCELLED... 
...DENSE FOG ADVISORY IN EFFECT FOR COASTAL AREAS AND NEAR SHORE
WATERS LATE TONIGHT THROUGH MID SATURDAY MORNING...

.ONLY ONE STATION IN EASTERN SAN DIEGO COUNTY WAS REPORTING EAST
WINDS GUSTING OVER 35 MPH THIS MORNING. WINDS ARE NOT LIKELY TO
INCREASE SIGNIFICANTLY THE REMAINDER OF THIS MORNING AND MOST WIND
GUSTS WILL BE LESS THAN 30 MPH. THEREFORE THE WIND ADVISORY IS
BEING CANCELLED AT THIS TIME. 

A DENSE FOG ADVISORY IS BEING ISSUED FOR LATE TONIGHT THROUGH
LATE SATURDAY MORNING FOR THE COASTAL AREAS. MARINE AIR IS LIKELY
TO BEGIN SURGING NORTHWARD ALONG THE SAN DIEGO COUNTY COAST LATE
THIS EVENING...REACHING THE NORTHERN ORANGE COUNTY COAST BY
SUNRISE SATURDAY.

CAZ042-032100-
/O.CAN.KSGX.WI.Y.0042.000000T0000Z-130503T2100Z/
/O.NEW.KSGX.FG.Y.0012.130504T0600Z-130504T1800Z/
ORANGE COUNTY COASTAL AREAS-
749 AM PDT FRI MAY 3 2013

...DENSE FOG ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT SATURDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT SATURDAY. THE WIND ADVISORY HAS BEEN CANCELLED. 

* VISIBILITY...LESS THAN A QUARTER MILE IN DENSE FOG.

* TIMING...AFTER 11 PM TONIGHT AND CONTINUING UNTIL 11 AM
  SATURDAY MORNING.

* LOCATION...FROM SAN CLEMENTE TO SEAL BEACH AND WEST OF
  INTERSTATE 5.

* IMPACTS...MOST TRANSPORTATION ACTIVITIES...INCLUDING
  GROUND...SEA...AND AIR MAY BE DELAYED. 

* OUTLOOK...FOG LIFTING AND DISSIPATING AFTER 11 AM SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ048-050-055>058-031600-
/O.CAN.KSGX.WI.Y.0042.000000T0000Z-130503T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
749 AM PDT FRI MAY 3 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

CAZ043-032100-
/O.NEW.KSGX.FG.Y.0012.130504T0600Z-130504T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
749 AM PDT FRI MAY 3 2013

...DENSE FOG ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT SATURDAY. 

* VISIBILITY...LESS THAN A QUARTER MILE.

* TIMING...AFTER 11 PM TONIGHT AND CONTINUING UNTIL 11 AM
  SATURDAY MORNING.

* LOCATION...FROM IMPERIAL BEACH TO SAN ONOFRE AND WEST OF
  INTERSTATE 5.

* IMPACTS...MOST TRANSPORTATION ACTIVITIES...INCLUDING
  GROUND...SEA...AND AIR MAY BE DELAYED. 

* OUTLOOK...FOG LIFTING AND DISSIPATING AFTER 11 AM SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

BALFOUR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 2, 11:05 AM PDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 2, 11:05 AM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1105 AM PDT THU MAY 2 2013

CORRECTION TO RELOCATE AVIATION DISCUSSION...

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD OVER CALIFORNIA TODAY...AS A
SURFACE HIGH PRESSURE SYSTEM BUILDS INTO THE GREAT BASIN. MODERATE
TO STRONG NORTHEAST TO EAST WINDS WILL OCCUR ACROSS SOUTHERN
CALIFORNIA TODAY ALONG WITH MUCH WARMER AND DRIER CONDITIONS. THESE
VERY WARM AND DRY CONDITIONS WILL CONTINUE INTO FRIDAY BUT THE
EASTERLY WINDS WILL BE DIMINISHING. ON SATURDAY...AN UPPER LEVEL
LOW MOVES WEST ACROSS NORTHERN CALIFORNIA AND ANOTHER LOW MOVES EAST
TOWARDS SOUTHERN CALIFORNIA. BY SUNDAY AND INTO TUESDAY THIS RESULTS
IN CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST CALIFORNIA.
AFTER TUESDAY...HIGH PRESSURE REBUILDS OVER THE AREA FOR A RETURN TO
DRY WEATHER.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

OBSERVATIONS AT 9 AM SHOW THAT A VERY STUBBORN MARINE LAYER HAS
STILL NOT BEEN COMPLETELY BEEN ERODED OR SCOURED OUT AT ELEVATIONS
BELOW 750 FEET. ELSEWHERE OVER THE INLAND EMPIRE AND INLAND
VALLEYS/LOWER FOOTHILLS TEMPERATURES ARE CLIMBING RAPIDLY...
DEWPOINTS/HUMIDITY HAVE DROPPED LIKE A ROCK...AND EAST WINDS ARE
STILL INCREASING. EXPECTING A TEMPORARY DECREASE IN EAST WINDS THIS
AFTERNOON WITH A SEA BREEZE DEVELOPING AND PUSHING INLAND 5 TO 15
MILES. THE OFFSHORE PRESSURE GRADIENT BETWEEN THE SW CALIFORNIA
COAST AND LAS VEGAS IS AROUND 10 MB BUT FORECAST TO WEAKEN TO 3 MB
THIS AFTERNOON...THEN INCREASE OVERNIGHT TO 8 MB FRIDAY
MORNING...THEN WEAKEN AND SWITCH TO ONSHORE 2 MB BY LATE FRIDAY
AFTERNOON. FOR THE AFTERNOON PACKAGE PLANNING TO LOWER THE HIGH WIND
WARNING TO A WIND ADVISORY AND CONTINUE THAT INTO LATE FRIDAY
MORNING. REVISED TEMPERATURE AND RH FORECAST TO REFLECT LATEST HIGH
RESOLUTION MODEL GUIDANCE.

EXCERPTS FROM EARLY MORNING FORECAST...AN UPPER LEVEL LOW WILL THEN
RETROGRADE ACROSS NORTHERN CALIFORNIA FOR THIS WEEKEND AND EARLY
NEXT WEEK.  MODELS ACTUALLY SHOW A REX BLOCK DEVELOP...WITH HIGH
PRESSURE TO THE NORTH AND THIS LOW REMAINING NEARLY STATIONARY
THROUGH AT LEAST MONDAY.  THEREFORE...EXPECT COOLER CONDITIONS TO
DEVELOP ACROSS THE SOUTHLAND AS WELL AS THE MARINE LAYER AND ONSHORE
FLOW RETURNING. IN FACT...THIS SYSTEM COULD BRING A FEW SHOWERS TO
THE REGION FOR SUNDAY THROUGH TUESDAY.  THERE MAY EVEN BE THE THREAT
OF THUNDERSTORMS STARTING ON SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON...WHEN THE EXTENDED MODELS SHOW THE BEST ELEVATED
INSTABILITY.

&&

.FIRE WEATHER...
NO CHANGE TO RED FLAG WARNINGS. WINDS ARE PEAKING THIS MORNING.
SHOULD STILL HAVE GUSTS ABOVE 35 MPH INTO FRIDAY...AND RELATIVE
HUMIDITY WILL STILL BE WELL BELOW 15 PERCENT AT MOST LOCATIONS.

MOST OF EARLY MORNING DISCUSSION FOLLOWS...
AT 9 AM MARINE LAYER REMAINS BELOW 700 FEET...HOWEVER INVERSION
BREAKING SHORTLY SO REMAINING HUMIDITY VALUES ABOVE 45 PERCENT
SHOULD  RAPIDLY FALL TO BELOW 15 PERCENT SHORTLY AFTERWORDS. A
SIGNIFICANT WARM UP WILL ALSO OCCUR TODAY WEST OF THE MOUNTAINS...AS
THE DRIER AIR FILTERS INTO THE REGION AND WARMS.

MEANWHILE...MODERATE TO STRONG NORTHEAST TO EAST WINDS WILL DEVELOP
ACROSS THE REGION LATER THIS MORNING...WITH GUSTS PRIMARILY BETWEEN
40 AND 50 MPH.  HOWEVER...THE FAVORED WINDY SPOTS THROUGH AND BELOW
THE CANYONS AND PASSES MAY SEE GUSTS BETWEEN 60 AND 70 MPH.  THESE
STRONG AND GUSTY WINDS WILL COMBINE WITH THESE VERY LOW HUMIDITY
VALUES AND MUCH WARMER TEMPERATURES TODAY TO ELEVATE THE WILDFIRE
DANGER.  THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR MOST
AREAS ALONG AND WEST OF THE MOUNTAINS.

ALTHOUGH THESE WINDS WILL WEAKEN LATER TODAY...THE EAST WINDS WILL
ONCE AGAIN INCREASE LATER TONIGHT AND INTO FRIDAY MORNING.  THESE
WINDS WILL ONCE AGAIN COMBINE WITH THE POOR OVERNIGHT RECOVERIES AND
VERY LOW DAYTIME HUMIDITY VALUES TO CONTINUE TO THREAT OF WILDFIRE
DANGER INTO FRIDAY FOR THESE AREAS.

&&

.AVIATION...
021530Z...GUSTY E TO NE WINDS WILL PEAK THIS MORNING...WITH GUSTS TO
AROUND 50 KT FORECAST THROUGH AND BELOW PASSES AND CANYONS...AND
NEAR THE COASTAL FOOTHILLS. STRONG WINDS WILL CONTINUE INTO THIS
AFTN ACROSS MOST OF SOUTHERN CA. LLWS WILL BE POSSIBLE AT KSNA AND
KCRQ THIS AFTN. MOD TO STRONG UP/DOWN DRAFTS ARE EXPECTED S AND W OF
MTN RIDGES.

MARINE LAYER STRATUS HAS EVAPORATED...AND IS NOT FORECAST TO RETURN
UNTIL EARLY SAT MORNING. THEREFORE...VFR CONDS FORECAST THROUGH FRI
MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 6 PM PDT THIS EVENING FOR THE ORANGE
     COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN
     BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS
     AND FOOTHILLS.

     RED FLAG WARNING UNTIL 6 PM PDT FRIDAY FOR THE ORANGE COUNTY
     COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS-INCLUDING THE
     SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL
     FOREST...SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY
     MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER
     DISTRICTS OF THE CLEVELAND NATIONAL FOREST...SANTA ANA
     MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
     CLEVELAND NATIONAL FOREST.

     RED FLAG WARNING UNTIL 6 PM PDT FRIDAY FOR THE SAN BERNARDINO
     AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN
     BERNARDINO COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND
     FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO
     NATIONAL FOREST.

     HIGH WIND WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR THE
     COACHELLA VALLEY.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...JJT
Hazardous weather outlook, May 2, 4:30 AM PDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 AM PDT THU MAY 2 2013

CAZ042-043-048-050-055>058-060>062-031300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
430 AM PDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

VERY HIGH AND DRY CONDITIONS ALONG AND WEST OF THE MOUNTAINS WILL
COMBINE WITH MODERATE TO STRONG OFFSHORE WINDS TO ELEVATE THE
WILDFIRE DANGER.  THEREFORE...HIGH WIND WARNING REMAINS IN EFFECT
FOR THE MOUNTAINS...VALLEYS AND ORANGE COUNTY STARTING AT MIDNIGHT
FOR EAST TO NORTHEAST WINDS 20 TO 35 MPH...WITH GUSTS AROUND 60 MPH
IN THE WINDIEST MOUNTAIN PASSES.  A RED FLAG WARNING REMAINS IN
EFFECT FOR THE MOUNTAINS...VALLEYS...AND ORANGE COUNTY FOR GUSTY
WINDS AND LOW HUMIDITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FOR FRIDAY...HOT AND DRY CONDITIONS WILL CONTINUE TO PREVAIL WEST OF
THE MOUNTAINS...WHICH WILL COMBINE WITH WEAK TO MODERATE OFFSHORE
WINDS ONCE AGAIN.  THEREFORE...RED FLAG WARNING WILL CONTINUE
THROUGH 6 PM FRIDAY FOR THE MOUNTAINS...VALLEYS...AND ORANGE COUNTY.

SUNDAY THROUGH TUESDAY...AN UPPER LEVEL LOW WILL BRING MUCH COOLER
CONDITIONS TO THE REGION AS WELL AS A CHANCE OF SHOWERS...HIGHER
ELEVATION SNOW SHOWERS...AND A SLIGHT CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

In the hours before

Local storm report, May 2, 8:40 AM PDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 AM PDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HIGH SUST WINDS  2 WNW CUYAMACA PEAK     32.95N 116.64W
05/02/2013  M40.00 MPH       SAN DIEGO          CA   MESONET

            AT 820 AM SILL HILL...AN SDGE WEATHER STATION...REPORTED
            SUSTAINED WINDS OF 40 MPH AND GUSTS TO 51 MPH.

&&

JTHOMAS
Local storm report, May 2, 10:38 AM PDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1038 AM PDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     NON-TSTM WND GST 5 SW BANNING            33.88N 116.95W
05/02/2013  M62 MPH          RIVERSIDE          CA   MESONET

            AT 1016 AM PDT HIGHLAND SPRINGS REPORTED SUSTAINED WINDS
            AT 36 MPH GUSTING TO 62.

&&

JTHOMAS

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.